Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

September 20, 2021Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Sep 20, 2021, 12:50 PM CDT for Santa Rosa County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2021, 12:50 PM CDT (17:50 UTC)
Expired
Sep 20, 2021, 1:30 PM CDT
In force
40 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 101 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

152 
WWUS84 KMOB 201750
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1250 PM CDT Mon Sep 20 2021
 
FLZ203-201830-
Santa Rosa Inland FL-
1250 PM CDT Mon Sep 20 2021

...A strong thunderstorm will impact portions of northeastern Santa
Rosa County through 130 PM CDT...

At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Roeville, or 8 miles north of Milton, moving northeast
at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This storm will remain over mainly rural areas of northeastern Santa
Rosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3070 8705 3076 8707 3092 8679 3069 8679
TIME...MOT...LOC 1749Z 235DEG 14KT 3075 8699 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 20, 12:48 PM CDT, 2 minutes earlier.

Area forecast discussion, Sep 20, 12:48 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1248 PM CDT Mon Sep 20 2021

.NEAR TERM /Now Through Tuesday/...A shortwave trof which extends
from the north central Gulf states to across Illinois/Indiana
shifts slowly eastward and weakens through Tuesday as an
amplifying upper trof advances across the Plains. An associated
surface low located well to the north brings a cold front from the
Plains into the southeast states on Tuesday, which advances into
northwestern Mississippi by Tuesday afternoon. Water vapor
satellite data shows that much drier air has moved into the area,
and when compared with model soundings, this drier air is located
mostly above 800 mb and impacts interior areas more so compared to
closer to the coast. With daytime heating, expect scattered
convective development during the rest of the afternoon, and a
few strong storms are possible into the early evening hours as
the drier air aloft aids in enhancing downdraft production. As the
shortwave trof moves slowly away from the area through the
remainder of the period, model soundings show that the drier air
aloft becomes confined to above 600 mb overnight as moistening
occurs beneath this. Have gone with chance to good chance pops on
Tuesday as scattered convective development is expected to occur
with daytime heating along with some support from a modest sea
breeze and the proximity of the approaching front in the
afternoon. Highs this afternoon will be mainly in the mid 80s then
highs on Tuesday will be mostly in the mid to upper 80s. Lows
tonight will be in the lower 70s inland with mid 70s at the
immediate coast. A low risk of rip currents is expected through
Tuesday. /29

&&

.AVIATION...
18Z issuance...Scattered showers and storms are possible this
afternoon, then dry conditions develop this evening except for
near the coast where isolated to scattered showers and storms may
develop later tonight. Isolated to potentially scattered showers
and storms then begin to develop further inland Tuesday morning. MVFR
conditions will be possible with the stronger showers and storms.
VFR conditions otherwise prevail, except for late tonight into
early Tuesday morning when IFR conditions in low ceilings and fog
may occur. Southerly winds around 5 knots this afternoon become
light and variable tonight, then a southwesterly flow around 5
knots develops Tuesday morning. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Sep 20, 12:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1250 PM CDT Mon Sep 20 2021

FLZ203-201830-
Santa Rosa Inland FL-
1250 PM CDT Mon Sep 20 2021

...A strong thunderstorm will impact portions of northeastern Santa
Rosa County through 130 PM CDT...

At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Roeville, or 8 miles north of Milton, moving northeast
at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northeastern Santa
Rosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3070 8705 3076 8707 3092 8679 3069 8679
TIME...MOT...LOC 1749Z 235DEG 14KT 3075 8699

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 3:23 PM CDTSpecial Weather StatementMOBCovington52 min
Sep 20, 3:28 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Sep 20, 3:31 PM CDTSpecial Weather StatementMOBMobile44 min
Sep 20, 4:21 PM CDTSpecial Weather StatementMOBButler39 min
Sep 20, 5:17 PM CDTAreal Flood AdvisoryMOBButler, Conecuh3 hr
Sep 20, 1:02 PM CDTSpecial Weather StatementMOBSanta Rosa43 min
Sep 20, 1:24 PM CDTSpecial Weather StatementMOBOkaloosa51 min
Sep 20, 2:44 PM CDTSpecial Weather StatementMOBOkaloosa46 min
Sep 20, 3:01 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Sep 20, 3:13 PM CDTFlash Flood WarningMOBOkaloosa6 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.